Neuropathie optique lors d'un traitement par disulfirame [Optic neuropathy while taking disulfiram]

Détails

ID Serval
serval:BIB_B8CC934B8AEC
Type
Article: article d'un périodique ou d'un magazine.
Collection
Publications
Titre
Neuropathie optique lors d'un traitement par disulfirame [Optic neuropathy while taking disulfiram]
Périodique
Journal français d'ophtalmologie
Auteur(s)
Bessero A.C., Daeppen J.B., Borruat F.X.
ISSN
1773-0597[electronic]
Statut éditorial
Publié
Date de publication
2006
Peer-reviewed
Oui
Volume
29
Numéro
8
Pages
924-8
Langue
français
Notes
Publication types: English Abstract ; Journal Article
Publication Status: ppublish
Résumé
INTRODUCTION: Disulfiram has been used since the late 1940s to treat chronic alcoholism. This drug interferes with alcohol metabolism resulting in an acetaldehyde increase. This causes painful symptoms, encouraging abstinence. Side effects include rare cases of bilateral optic neuropathies. Visual recovery occurs frequently upon cessation of therapy. METHOD AND OBSERVATION: We retrospectively studied patients referred for visual loss while treated with disulfiram between 1987 and 2005. Fourteen patients (three females, 11 males; aged 35-62 years) complained of visual loss, but a toxic, disulfiram-related, optic neuropathy was diagnosed in only five patients. Following cessation of disulfiram therapy, visual acuity and field improved in all five patients. DISCUSSION: and conclusion: When disulfiram toxicity is suspected with optic neuropathy, cessation of treatment is mandatory. Visual prognosis is good in the majority of cases, as illustrated by our series. Disulfiram toxicity can be diagnosed only after excluding all other possible causes of visual loss.
Mots-clé
Adult, Alcohol Deterrents/adverse effects, Disulfiram/adverse effects, Female, Humans, Male, Middle Aged, Optic Nerve Diseases/chemically induced, Retrospective Studies
Pubmed
Web of science
Création de la notice
25/01/2008 17:13
Dernière modification de la notice
20/08/2019 15:26
Données d'usage